advertisement
Question
Posted by: Terry Botsis Zerf | 2009/08/07

Medication and TD

Will be v. grateful for your advice. I' m Bipolar 1 and OCD diagnosed 11yrs.
I am on Efexor 375 pd, and Lamictin 75 pd and gradually increasing per month.
My Dr' s have tried a number of Anti-Psychotic medications. All so far result in me having severe restlessness, tremors, jerking, Serequeol was the very worst with face distortion as well.
I hav resently tried Zyprexa .25... Very helpful except for side effect.
As I am desperate to find help I persevered but it is agony every nite. I am housebound with Agoraphobia.

PLEASE COULD YOU POSSIBLY TELL ME WHY I HAVE THESE SYMPTOMS AND WHAT YOU SUGGEST I TRY?

I also take HRT:Trisequence, For Ulser: Nexiem, High Blood Pressure: Pharmapress, Cholesterol:Lipitor.
THANK YOU, TERRY.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I presume you have, of course, discussed this dilemma with your own doctors, who know your situation in detail ? Sounds like you may be unuually sensitive ro parkinsonian side-effects of antipsychotics, as major symptoms of that type are not so common with the newer drugs. You don't mention which ones they have tried, but presumably they considered all alternatives likely to be helpful. Have they tried Lithium ? Its the oldest drug useful in Bipolar Disorder, anf usually has different side-effects. You need to have some blood rtests when starting the treatment, as it is one of the rare meds where blood levels can be fairly easily measured, and one knows that below certain levels it will not be useful, and above a certain higher level, it is likely to have side-effects, so one can adjust the dose to find what does would keep you at the optinum level.
Some people may find Effexor helpful in phobias, I don 't, and SSRI antidepressants may be more useful, as can CBT counselling / therapy. Of course it becomes complex when one is combining so many very different meds, as their potential for interactions becomes harder to predict.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement